MAUDE Adverse Event Report: STRYKER GMBH G4 LAG SCREW D10,5XL95; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH G4 LAG SCREW D10,5XL95; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81600095S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon implanted a gamma4 intermediate nail in combination with an rc lag screw and with use of the anti-rotation clip for treatment of an unstable fracture in the trochanteric region.He took out the short nail and put in a longer nail.Following information was received from the sales rep: "the previous nail was a stryker gamma4 nail that was incorrectly positioned and cut-out.The surgeon elected to revise it and added a longer nail.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The importance of correct placement of lag screw and set screw is pointed out in the labelling.The same is valid for securing the lag screw with the set screw.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a patient had bee revised with a gamma4 intertrochanteric nail following an event of incorrectly positioned trochanteric nail and cut-out.The affected product and / or medical records were not provided.It could not be determined if the event covered a real cut-out (bone fragments collapsing over the implant) or if the event refers to a medialization of the lag screw.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A real root caused could not be determined.If more information or the item itself is provided, we reserve the rights to reopen the case for root cause determination.With available information a product deficiency was not verified.

Brand Name
G4 LAG SCREW D10,5XL95
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18353935
Report Number0009610622-2023-00456
Device Sequence Number15101682
Product Code HSB
UDI-Device Identifier07613327511017
UDI-Public07613327511017
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number81600095S
Device Lot NumberK158FB6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale